Facebook Pixel
EmpowHER Guest

ankylosing spndylitis

By Anonymous July 6, 2009 - 4:06am
Rate This

I am age 53 case of A/S HLA B27 positive.At present i am on Etarnacept for last 2 months 25mg twice a week , during etarnacept therapy my blood sugar level gone up to 400 mg/dl. now i m on Insulin lispro 15-15-10 now my blood sugar level is F-70 pp-98 should i continue injection etarnacept or not?

Add a Comment1 Comments

HERWriter Guide

Dear Anon

Thank you so much for your question and welcome to Empowher!

Etanercept is a medication (for those of us unfamiliar) that helps with ankylosing spondylitis (this is a chronic inflammatory arthritis condition). But since this medication is an immuno suppressant, it can lead to infections or generally cause a person to be more run down and open to sickness than usual.

Side effects aside, is the Etanercept working well with your A.S? Is your blood sugar fluctuation directly linked to the Etanercept?

Obviously we cannot tell you to stop or start any medication. Only you and your health care professionals can decide something as serious as this. It's unfortunate if one medication is working, but causes other issues that then need further medication to counter side effects from a med that does well!

Also, Anon, we have a wonderful Ankylosing Spondylitis section here on Empowher than you might like to read. You can link to it here : http://www.empowher.com/media/reference/ankylosing-spondylitis#causes

What has your doctor said about this situation?

July 6, 2009 - 12:57pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Ankylosing Spondylitis

Get Email Updates

Ankylosing Spondylitis Guide


Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!